[20] In Memoriam Sumner B. Myers 1910–1955

  • Loring W. Tu
Part of the Contemporary Mathematicians book series (CM)
Colleagues, students and friends have joined to dedicate this volume of the Michigan Mathematical Journal to the memory of Sumner B. Myers.


  1. The problems of Lagrange and Mayer with variable end points (with M. Morse), Proc. Amer. Acad. Arts Sci. 66 (1931), 235-253.Google Scholar
  2. Adjoint systems in the problen, of Mayer under general end-conditions, Bull. Amer. Math. Soc. 38 (1932), 303-312.Google Scholar
  3. Sufficient conditions in the problem of the calculus of variations in n-space in parametric form and under general end conditions, Trans. Amer. Math. Soc. 35 (1933), 746-760.Google Scholar
  4. Riemannian manifolds in the large, Duke Math. J. 1 (1935), 39-49.Google Scholar
  5. Connections between differential geometry and topology, Proc. Nat. A cad. Sci. U. S. A. 21 (1935), 225-227.Google Scholar
  6. Connections between differential geometry and topolqgy. I. Simply connected surfaces, Duke Math. J. 1 (1935), 376-391.Google Scholar
  7. Connections between differential geometry and topology. II. Closed surfaces, Duke Math. J. 2 (1936), 95-102.Google Scholar
  8. Isometries of2-dimensional Riemannian manifolds into themselves, Proc. Nat. Acad. Sci. U. S. A. 22 (1936), 297-300.Google Scholar
  9. Arc length in metric and Finsler manifolds, Ann. of Math. (2) 39 (1938), 463-471.Google Scholar
  10. The group of isometries of a Riemannian manifold (with N. E. Steenrod), Ann. of Math. (2) 40 (1939), 400-416.Google Scholar
  11. Riemannian manifolds with positive mean curvature, Duke Math. J. 8 (1941), 401-404.Google Scholar
  12. Arcs and geodesics in metric spaces, Trans. Amer. Math. Soc. 57 (1945), 217-227.Google Scholar
  13. Equicontinuous sets of mappings, Ann. of Math. (2) 47 (1946), 496-502.Google Scholar
  14. Parallel plate optics for rapid scanning, J. Appl. Phys. 18 (1947), 211-229.Google Scholar
  15. Banach spaces of continuous functions, Ann. of Math. (2) 49 (1948), 132-140.Google Scholar
  16. Spaces of continuous functions, Bull. Amer. Math. Soc. 55 (1949), 402-407.Google Scholar
  17. Normed linear spaces of continuous functions, Bull. Amer. Math. Soc. 56 (1950), 233-241.Google Scholar
  18. Curvature of closed hypersurjaces and nonexistence of closed minimal hyper surfaces, Trans. Amer. Math. Soc. 71 (1951), 211-217.Google Scholar
  19. Functional uniformities, Proc. Amer. Math. Soc. 2 (1951), 153-158.Google Scholar
  20. Algebras of differentiable functions, Proc. Amer. Math. Soc. 5 (1954), 917-922.Google Scholar
  21. Differentiation in Banach algebras, Summary of Lectures and Seminars, Summer Institute on Set Theoretic Topology, Madison, Wisconsin, 1955; pp. 135-137.Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2017

Authors and Affiliations

  • Loring W. Tu
    • 1
  1. 1.Department of MathematicsTufts UniversityMedfordUSA

Personalised recommendations